Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2018, 7:31 PM CDT for Hardin County, Tyler County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2018, 7:31 PM CDT (00:31 UTC)
- Expired
- May 26, 2018, 8:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hardin County, TX, Tyler County, TX
The radar
The Houston radar (KHGX), 127 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839
WUUS54 KLCH 270031
SVRLCH
TXC199-457-270100-
/O.NEW.KLCH.SV.W.0052.180527T0031Z-180527T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
731 PM CDT SAT MAY 26 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southwestern Tyler County in southeastern Texas...
Northwestern Hardin County in southeastern Texas...
* Until 800 PM CDT.
* At 731 PM CDT, severe thunderstorms were located along a line
extending from near Alabama-Coushatta Reservation to near Warren,
moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Thicket, Votaw and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3049 9454 3076 9460 3074 9439 3036 9450
3037 9469 3049 9473
TIME...MOT...LOC 0031Z 012DEG 31KT 3069 9463 3065 9450
HAIL...1.00IN
WIND...60MPH
$$
Landreneau2 follow-up statements
262
WWUS54 KLCH 270040
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
740 PM CDT SAT MAY 26 2018
TXC199-457-270100-
/O.CON.KLCH.SV.W.0052.000000T0000Z-180527T0100Z/
Tyler TX-Hardin TX-
740 PM CDT SAT MAY 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN TYLER AND NORTHWESTERN HARDIN COUNTIES...
At 739 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Alabama-Coushatta Reservation to
6 miles west of Warren, moving south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Thicket and Votaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3049 9454 3067 9458 3062 9449 3036 9450
3037 9469 3049 9473
TIME...MOT...LOC 0039Z 012DEG 31KT 3065 9464 3061 9451
HAIL...1.00IN
WIND...60MPH
$$
Landreneau070
WWUS54 KLCH 270051
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
751 PM CDT SAT MAY 26 2018
TXC457-270100-
/O.CAN.KLCH.SV.W.0052.000000T0000Z-180527T0100Z/
Tyler TX-
751 PM CDT SAT MAY 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TYLER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3049 9454 3036 9454 3037 9469 3049 9473
TIME...MOT...LOC 0050Z 020DEG 23KT 3056 9466 3053 9459
$$
TXC199-270100-
/O.CON.KLCH.SV.W.0052.000000T0000Z-180527T0100Z/
Hardin TX-
751 PM CDT SAT MAY 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN HARDIN COUNTY...
At 750 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Votaw to 8 miles west of Wildwood,
moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Thicket and Votaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3049 9454 3036 9454 3037 9469 3049 9473
TIME...MOT...LOC 0050Z 020DEG 23KT 3056 9466 3053 9459
HAIL...1.00IN
WIND...60MPH
$$
LandreneauWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:48 PM CDT, 43 minutes earlier.
Area forecast discussion, May 26, 6:48 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 648 PM CDT Sat May 26 2018 .UPDATE... Numerous severe thunderstorm warnings being issue over Southeast Texas, mainly for large hail. Just the right ingredients with the northerly flow aloft with the deepening trough and max afternoon heating. Updated forecast to increase pops and add severe wording over SE TX. DML && .PREV DISCUSSION... /issued 321 PM CDT Sat May 26 2018/ DISCUSSION... Lots of convection across the local region thanks to a moist unstable airmass in place. Had a 59 mph wind gust in a storm north of Jennings earlier this afternoon. Some of these storms could produce brief gusty winds and heavy rain, reducing visibilities for drivers, and possibly causing some localized flooding temporarily. This activity should wane after sunset tonight. We are expecting one more day of active weather on Sunday. Similar environment as today and yesterday, so there should be some early morning development near the coast, working its way inland in the morning, and covering the remainder of the area in the afternoon. It will not be a complete washout, but more of a hit and miss variety, similar to today. An isolated strong to severe storm is not out of the question. Of course the big story today is the subtropical system Alberto in the southeastern Gulf of Mexico. Per NHC guidance, it will stay well to our east, so it will not be a problem for us locally. We are expecting some outer rainbands possibly reaching as far west as the Atchafalaya Basin, but otherwise after one more wet day on Sunday, we are showing a drying trend through next week, with temperatures warming up into the 90s, even the upper 90s towards the end of the week in east Texas and central Louisiana. In the coastal waters, wouldnt be surprised to see some swells early next week, but with a faster moving system, it may not last too far into the work week. && .PRELIMINARY POINT TEMPS/POPS... AEX 70 90 70 92 / 50 40 10 10 LCH 73 90 74 93 / 50 40 10 10 LFT 72 90 72 91 / 20 40 10 30 BPT 74 91 74 94 / 70 40 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...08
Hazardous weather outlook, May 26, 3:29 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 329 PM CDT Sat May 26 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 329 PM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There will be scattered showers and thunderstorms through the evening hours. Some of these storms could be strong with gusty winds or small hail, in addition to heavy rainfall rates. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be scattered showers and thunderstorms Sunday. Some of these storms could be strong with gusty winds or small hail, in addition to heavy rainfall rates. .SPOTTER INFORMATION STATEMENT... No spotter activation is expected. GMZ430-432-435-450-452-455-470-472-475-271100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 329 PM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms will produce locally gusty winds and high seas on Sunday. .SPOTTER INFORMATION STATEMENT... No spotter activation is expected.
In the hours before
Local storm report, May 26, 5:39 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 ENE WOODVILLE 30.79N 94.39W
05/26/2018 E1.75 INCH TYLER TX PUBLIC
PUBLIC REPORT ESTIMATED GOLF BALL SIZE HAIL NEAR
WOODVILLE.
&&
RACKLEYSpecial weather statement, May 26, 6:02 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 PM CDT SAT MAY 26 2018
TXZ180-201-259-261-270030-
Hardin TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
602 PM CDT SAT MAY 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR TYLER...HARDIN AND JASPER
COUNTIES UNTIL 730 PM CDT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms
across East Texas along a line extending from 13 miles north of
Ebenezer to Woodville to near Caney Head. Movement was southwest at
15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Beaumont, Lumberton, Jasper, Silsbee, Woodville, Kirbyville, Kountze,
Sour Lake, Colmesneil, Chester, Evadale, Rockland, Warren, Town
Bluff, Thicket, Saratoga, Ebenezer, Fred, Wildwood and Buna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
3116 9391 3095 9386 3032 9390 3024 9404
3024 9412 3021 9410 3018 9417 3017 9427
3012 9430 3010 9441 3011 9460 3049 9472
TIME...MOT...LOC 2301Z 026DEG 15KT 3123 9420 3079 9441 3051 9414
LandreneauLocal storm report, May 26, 6:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
650 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 5 SSE EVADALE 30.27N 94.03W
05/26/2018 E1.50 INCH JASPER TX PUBLIC
SOCIAL MEDIA PHOTO SHOWS PING PONG BALL SIZED HAIL ALONG
FM105 2 MILES NORTH OF ORANGE/JASPER CO LINE.
&&
RACKLEYLocal storm report, May 26, 6:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 NW BEAUMONT 30.12N 94.17W
05/26/2018 E1.75 INCH JEFFERSON TX PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL NEAR BEAUMONT.
&&
RACKLEYLocal storm report, May 26, 7:00 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
700 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 NNW VIDOR 30.19N 94.03W
05/26/2018 ORANGE TX PUBLIC
PUBLIC PHOTO SHOWS LARGE TREE DOWN ACROSS HWY 1131 NORTH
OF VIDOR. TIME EST FROM RADAR.
&&
RACKLEYLocal storm report, May 26, 7:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
725 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 3 WNW BEAUMONT 30.10N 94.19W
05/26/2018 E1.00 INCH JEFFERSON TX PUBLIC
MULTIPLE REPORTS OF AT LEAST QUARTER SIZE HAIL ALONG
MAJOR DRIVE IN NW BEAUMONT.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:14 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.